Im pretty sure I have gotten addicted to Xanax. It was not prescribed to me, but I have GAD and panic disorder. I dont have insurance any longer so my MD stopped prescribing my clonazepam, so I have been buying Xanax. I really and truly didnt mean to do this. I am taking a bar a day now. I recently noticed that if I dont take one I start to get hot and cold, clamy hands, tingling in my face (this is happening right now). I really dont want to be an addict. It hasnt been that long since I started taking them. I hear alot about seizures when trying to quit, does anyone know the probability of this really happening? How do I get off this? How slow should I go with this ? I am on Wellbutrin for anxiety, does not seem to be helping anymore. Am very worried about after effects......
The following user gives a hug of support to Agsmith32: Phoenix (09-27-2012)
Be careful about quitting Xanax, you must taper slowly or you can have sizures. I had a bigger problem and went to rehab but still struggled. I went to a doctor who had me read a book called The End Of My Addiction by Olivier Ameisen MD, I was amazed a possible cure of addiction and anxiety that I have been fighting most of my life, I suggest that you purchase a copy, read it and go to your doctor with the book in hand. The addiction and recovery industry does not want this information on Baclofen to get out, they feel that it will put them out of business. I am now doing fine, calmer that I have been in the last twenty years, no cravings, no anxiety and sleeping well. I hope that this helps you.
The following user gives a hug of support to seeaya123: Phoenix (09-27-2012)
First off... It is a big step for someone who is possibly addicted to something to ask for help. You are noticing what your body needs you to be aware of. The symptoms you are describing seem to be some sort of withdraw. Any type of medication for GAD,Depression, Bi-Polar, ect... Could be causing those feelings too.Also Medications often work off each other. For instance, The clonazepam may have worked great for you when taking with wellbutrin, but without the clonazepam the wellbutrin is having a different effect on you.
I would Call a clinic or some sort of Rehab facility. There they can adjust your medications and monitor your detox. I started taking xanax around 14 yrs.old and was addicted to them heavily until 22 yrs.old. I was taking 90-110+ PILLS in about 2 weeks this went on for yrs.. I never could function without the pills. In the last part of my active addiction I could not go 2 hrs without having to take one or more. I knew then that I was not taking them for "anxiety" any more.. I had to take them to Live...I ended up not being able to handle taking myself off of them.
I went to a rehab. I stayed for 2 weeks. The first week was not fun at all, The length and severity of a persons withdraws are all different. It just depends on the amount used, medical conditions, as well as other habits like drinking/drugs.. What ever you do I recommend a recovery group.
Having yourself labeled as "an addict" is a little hard to grasp at first. The groups for NA and AA as well as others I feel are misunderstood by some. They are just normal meetings held by normal people. I go to NA meetings and the thing about them that helps me is to know that others actually KNEW the strength required to not only quit using but to also stay in recovery. I am now 18 months clean and would not change anything! I found ways to manage anxiety that didnt require meds. It seems like anytime you walk into a docs. office and say anxiety they are more than ready to hand you medications for it. It takes time to get things adjusted to what they need be. The addiction didnt come on over night so it will not be fixed overnight. You can do this!
Hope this helps .. prayers for you .
Last edited by Administrator; 09-17-2012 at 04:15 AM.
Welcome to the board. It is good to see you reaching out here.
I tapered off Xanax some years back. I started the taper when I was at 1.5 mgs a day. I took a .5mg three times a day. It was a tough process that took months to finish.
How are you taking this bar of xanax? All in one shot or broken over the course of the day?For anyone else reading, a 'bar" of Xanax is 2 full mgs (had to look that up).
I followed the 5%-10% rule. Only make that small a cut on one dose. Stay there for 10 days to 2 weeks until the body and brain have adjusted. Then take the next cut off another dose. Again, a 5%-10% cut only. Wait the 10 days to a week to adjust again and so on and so forth.
There will be times you will have to break or even crush the tabs to get the right amount. I always saved the broken pieces and crushed bits towards another dose. We have to try not to get antsy about this and try to rush to the finish line. Slow and steady with a benzo taper. We can go into seizures if we go too quickly tapering from a benzo and must never, ever go cold turkey off of them. Cold turkey off a benzo truly is a way to seizure.
As I tapered, i used the tools I had learned... deep breathing techniques were especially helpful when anxiety hit. Even on a slow taper, there will be some symptoms. However, going slowly helps keep them somewhat at bay. I learned to look at each symptom as one not of withdrawal, but as a symptom of restoring my brain and body. My mantra throughout it all..."I am getting better and stronger every day."
Today, I truly am better and stronger. You can be also. Stay determined, stay strong, and continue to reach out for help.
I used the Ashton Method to get off of xanax. Instead of trying to wean off of a shot term med, you switch to valium that is long-acting and taper off of that. i had no trouble tapering this way. My psychiatrist was very open to this even though he knew nothing more about it than what I found on the net. Good luck.